Brockport man revived 3 times from heroin OD to be charged
Brockport, N.Y. (WHAM) - A Brockport man was arrested Thursday morning after police said he overdosed on a controlled substance and had to be revived three times.
According to Brockport Police, officers and members of the Brockport Ambulance Corps responded to an apartment complex around 11:30 a.m. for a reported overdose.
When they arrived, they found an unresponsive man on the floor in the apartment who was "near death." The 911 caller said the man went into the bathroom to shoot up and when he came out of the bathroom, he collapsed and fell to the floor.
First responders administered three doses of Narcan to the man, the third of which was given intravenously. The man then became conscious and responsive, and was transported to a local hospital for treatment and further evaluation.
"The person that shot up put many people's lives at stake when he elected to do so," Brockport Chief Daniel Varrenti said. The first responders had to respond in such a manner that they risked their lives. The people on the road also had their lives put at risk as the first responders responded to the scene in an emergency manner. The EMTs and officers also put their lives at risk by exposing themselves to unprotected needles, drugs and blood at the scene. The user isn't the only victim here and the Good Samaritan law extends only to those who call 911 not to those who commit illegal acts."
The man, whose name was not released by police, will be charged with possession of hypodermic needles. A substance found in a small glassine bag proves to be a controlled substance, he will also be charged accordingly with that offense as well.